MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC 6 SHOOTER SAEED MULTI-BAND LIGATOR; MND, LIGATOR

WILSON-COOK MEDICAL INC 6 SHOOTER SAEED MULTI-BAND LIGATOR; MND, LIGATOR
Model Number G24748
Medical Device Problem Codes Failure to Fire (2610); Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
During preparation for an esophageal varices ligation, the physician prepared to use a cook 6 shooter saeed multi-band ligator.It was reported that when the physician opened the package, he realized that the ligator cord looked strange, so he didn't use it.Images provided show that the trigger cord is not properly retained under the bands causing bands to not deploy or difficulty to deploy.As it was discovered prior to patient contact, a section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence and the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was performed only by the pictures provided with this report because the products said to be involved were not provided to cook for evaluation.The lot number was provided in one of the photos and matches this report.The label in the photo matches the product reported.Review of the device photo received confirmed the complaint.The photo shows the barrel with all 6 bands remaining on it with one leg of the trigger cord extended out from the barrel and not in place under the bands.3 deployment beads can be seen on the exposed leg of the trigger cord.No other details can be determined from the picture.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.Prior to distribution, all 6 shooter saeed multi-band ligators are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in an open box from the lot number provided in the report.The label matches the product returned.The handle and the loading catheter were not included in the return.Two photos were also provided by the customer.The lot number was provided in one of the photos and matches this report.The label in the photo matches the product reported.Review of the photo of the device confirmed the complaint.The photo shows the barrel with all 6 bands remaining on it with one leg of the trigger cord extended out from the barrel and not in place under the bands.Three deployment beads can be seen on the exposed leg of the trigger cord.No other details can be determined from the picture.Our laboratory evaluation of the product returned also confirmed the complaint.A visual inspection of the barrel returned found that all 6 bands were remaining on it with one leg of the trigger cord extended out from the barrel and not in place under the bands.Three deployment beads can be seen on the exposed leg of the trigger cord.The remaining nine deployment beads were still on the barrel but slightly shifted out of place.The length of the trigger cord was measured within the tolerance.The trigger cord was not broken.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual prior to use testing conditions could not be duplicated in the laboratory setting.This limits our ability to conclusively determine a cause.A discrepancy or anomaly that could have contributed to the reported observation was not observed during our laboratory analysis of the returned product.Prior to distribution, all 6 shooter saeed multi-band ligators are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
6 SHOOTER SAEED MULTI-BAND LIGATOR
Common Device Name
MND, LIGATOR
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key15551125
Report Number1037905-2022-00549
Device Sequence Number6180336
Product Code MND
UDI-Device Identifier00827002247482
UDI-Public(01)00827002247482(17)230203(10)W4561944
Combination Product (Y/N)N
Initial Reporter CountryGT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/03/2023
Device Model NumberG24748
Device Catalogue NumberMBL-6-I
Device Lot NumberW4561944
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/14/2022
Supplement Date Received by Manufacturer10/10/2022
Initial Report FDA Received Date10/06/2022
Supplement Report FDA Received Date11/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS GASTROSCOPE 160 SERIES
Patient SexUnknown